Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ugeskr Laeger. 2011 Nov 14;173(46):2943-8.

[Reduced synthesis of coenzyme Q10 may cause statin related myopathy].

[Article in Danish]

Author information

  • 1Det Sundhedsvidenskabelige Fakultet, Københavns Universitet, København, Denmark. mettelundgren@gmail.com

Abstract

Statin treatment can cause muscular side effects. It has been suggested that the mechanism is reduced synthesis of coenzyme Q10 (coQ10) and a subsequent dysfunction of the respiratory chain. A literature review resulted in insufficient evidence supporting this theory. It is uncertain whether intramuscular levels of coQ10 and mitochondrial function are affected by statin therapy and whether the symptoms of myopathy can be alleviated with coQ10 supplementation. Nevertheless, due to a favourable safety profile, coQ10 can be tested in patients whose muscular symptoms cannot be managed otherwise.

PMID:
22094213
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk